New Posts New Posts RSS Feed - Taxol side effects + Carboplatin?
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

Taxol side effects + Carboplatin?

 Post Reply Post Reply Page  <12
Author
Kellyless View Drop Down
Senior Member
Senior Member


Joined: Jun 18 2009
Location: Dallas, Texas
Status: Offline
Points: 962
Post Options Post Options   Thanks (0) Thanks(0)   Quote Kellyless Quote  Post ReplyReply Direct Link To This Post Posted: Jun 07 2018 at 11:33am
Welcome Judy - so sorry you've a reason to be here. I did your same treatment for a recurrence of TNBC last year. I did not have the tremors you described, but did have a SLEW of side effects! Every single person has a different reaction to chemo. When it's not a "typical" problem I found that the doctors start looking for outside reasons, ie: something other than the chemo. From going thru this twice myself, and hanging around here for 9 years, I firmly believe in Go With the Cancer Patients Gut- it's more often than not correct! I'm not a big believer in "coincidence", especially when you are getting IV poison once a week. My point being, of course these problems are from chemo. The majority of the time these bizarre side effects go away quickly when chemo ends. The exception to that is if the chemo is some how damaging a body part irreparably. Like Taxol induced neuropathy, sometimes it does permanent damage to the nerves causing lasting neuropathy. I quickly, as in after dose 1, developed a very hoarse raspy voice. it sounded awful, yet felt to me 100% normal - no pain, no sore throat, no cough just a loss of my voice. The doctors were sure I had some throat infection, sent me to an ENT for a (very annoying) scope. I dug deep into the internet and found a rare side effect of any chemo with high dose steroids - Dysphonia. It's a partial paralysis of the vocal cords. Most always temporary and leaves quickly when treatment stops. I had digestive issues From Hell, even ended up hospitalized where they decided I must have an infection and wanted to put me on high dose IV antibiotics. I just KNEW it was chemo!! The antibiotics came with side effects that mirrored the awful symptoms I already had. I figured they'd only make me sicker so I refused. I wish you could hear my husband's rendition of the round and round and round argument I had with the lil wet behind the ears intern on duty that tried to talk me into the antibiotics, LOL. I finally said, "SWEETY! I literally have way more experience with chemo and cancer than you do! I bet $1000 you are not going to be an oncologist, you are just doing your required round here on the Cancer floor?" he was, he wants to be a cardiologist. I wore him down, got him to focus on treatment other than antibiotics... He's the one that came up with the practical formula for constipation that I've posted here before, which turned my situation around for the rest of treatment (that and legal edible weed from Colorado).
So that's my long drawn out pep talk to say, Judy, go with your gut! "Senile tremors" be damned, of course it's your chemo. The question is, are these chemo induced issues tolerable? Is there any treatment available to lessen them if they're from chemo? And if they're from chemo, are they temporary?? Stand your ground, look em in the eye and say these ARE chemo side effects, you'd appreciate them giving you the answers to my above questions assuming they are chemo side effects, please. If they ignore that say, "I'm not just a little old senile lady, I am a smart, experienced, mature person that has dealt with a large number of health issues in this body that you are treating. I know THIS body, so I'd appreciate you respecting that I am the expert professional user of this body and you need to hear me!" That was essentially the argument I used that got thru to the Dr. In the hospital - try it, it'll give them pause I promise.
IDC, 2.2 cm, Stage IIb,lumpectomy 1/30/09 ACx4,Tx4 36 rads
6/1/16 Local recurrence same breast, same spot 1.8cm Carb.4x every 3 wks, Taxol 12x once wk. Dbl Mast. PCR!! Reconstruction fail, NED!
Back to Top
 Post Reply Post Reply Page  <12
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 11.05
Copyright ©2001-2016 Web Wiz Ltd.